Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Getting nausea, itching, vision problem and pain in hand after putting tattoo. Any solution?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1978
Answered : 6597 Questions
Had fourth session on new back tattoo yesterday. The following effects also occurred after second session.
All occurred within six hours after session completed.
nausea - cold sweats
swollen tongue and glands (throat, groin etc) - difficulty talking and swallowing.
pain in hands and feet - unable to any pressure on either when at worst.
itchiness - especially scalp
numbing around mouth, from base of nose to bottom of chin.
vision - inability to focus at distance.
general muscle / joint soreness.

All but hand and feet pain have subsided in past 8 hours.
Posted Mon, 6 May 2013 in Infections
Answered by Dr. Pavan Kumar Gupta 5 hours later

Thanks for the query.

It seems  that you have developed allergic reaction to the dyes used in the tattoo. Red green and blue dyes are specially notorious to cause the allergic reactions. Although local itchy rash and local redness, swelling and pain is much more common as compared to general allergic manifestations as being experienced by you.

Since most of the symptoms have disappeared in past 24 hours, except pain in hand and legs,there is nothing much to be done now except that you may take Ibuprofen for pain, if pain is unbearable.
Just wait and watch and hopefully,you shall be all right in next 24 hours.

If you feel that your symptoms have not subsided completely even after another 24 hours or symptoms have intensified further,you may visit ER,as it could mean serious,which would require investigation.

I hope it helps however you may revert to me for any further query.
Bet of luck
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor